Diabetes Channel
Topics
Medications
Quicklinks
Related Channels

Lantus Risks

Most people are able to take the diabetes drug Lantus® (insulin glargine) without any problems. However, Lantus does pose certain risks to people who are taking it. For example, using this long-acting form of insulin can, in some cases, cause low blood sugar. Because low blood sugar can be a life-threatening problem, you must test your blood sugar levels regularly while using Lantus or any other insulin.
 
People who take too much of this medication are at risk of Lantus overdose symptoms. In addition to low blood sugar, an overdose can cause:
 
  • Shakiness
  • Fainting
  • Confusion
  • Seizures
  • A fast heartbeat (tachycardia)
  • Sweating
  • Coma
  • Loss of life.
  •  
(To learn more about the risks associated with this drug, click Lantus Side Effects. This article offers a more detailed list of potential side effects, including those requiring immediate medical attention.)
 
Type 2 Diabetes: Fact or Fiction
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.